Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 2, 2017, 2:49 PM EDT for Duval County, Florida. It was in force for 86 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2017, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 2, 2017, 4:15 PM EDT
- In force
- 86 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 11 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:50 PM EDT | FLOOD | 5 W Downtown Jacksonvil, FL | FLOODING ON I-10 WESTBOUND BETWEEN LENOX AND CASSAT IN THE LEFT LANE. |
| Aug 2, 3:13 PM EDT | FLOOD | 3 W Arlington, FL | WATER 2 FEET DEEP AT N MARKET ST AND CONFEDERATE ST. PERSON TRAPPED IN VEHICLE RESCUED BY FIREFIGHTER CREW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
764
WGUS52 KJAX 021849
FFWJAX
FLC031-022015-
/O.NEW.KJAX.FF.W.0006.170802T1849Z-170802T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
249 PM EDT WED AUG 2 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Central Duval County in northeastern Florida...
* Until 415 PM EDT
* At 246 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain over downtown Jacksonville. Up to two inches of rain
has already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Jacksonville, Riverside and San Marco.
Additional rainfall amounts of one to two inches are possible in the
warned area.
Flooding will likely occur in areas including near Hogans Creek...
McCoys Creek...and Moncreif Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3031 8164 3031 8173 3044 8184 3050 8180
3045 8167
$$
ZIBURA1 follow-up statement
723
WGUS72 KJAX 021947
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
347 PM EDT WED AUG 2 2017
FLC031-021956-
/O.CAN.KJAX.FF.W.0006.000000T0000Z-170802T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
347 PM EDT WED AUG 2 2017
...THE FLASH FLOOD WARNING FOR CENTRAL DUVAL COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3031 8164 3031 8173 3044 8184 3050 8180
3045 8167
$$
ZIBURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:12 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 2, 10:12 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1012 AM EDT Wed Aug 2 2017 ...HEAVY RAINFALL IS POSSIBLE ACROSS NORTHEAST FLORIDA TODAY AND SOUTHEAST GEORGIA ON THURSDAY... .UPDATE... Have updated PoPs for trends this morning for ongoing showers and embedded thunder southwest of I-75, and increased PoPs northeastward as this area moves throughout the day. Main threat will be for locally heavy rainfall as continued development and higher PWATs advect into the area. Also lowered high temperatures by a few degrees given the amount of cloud cover this morning. Rest of the forecast remains unchanged. && .AVIATION... Some lingering IFR ceilings this morning. Bases will slowly come up and mainly MVFR to low end VFR ceilings near 030-050 are expected today. Scattered showers and thunderstorms over north central Florida will spread northward through the day today, impacting most of northeast Florida today and moving north into southeast Georgia tonight and early Thursday. Medium confidence that at least MVFR ceilings/visibilities will be around Thursday morning, especially in heavier rain. && .MARINE... A warm front across central Florida will begin to lift back north today through Thursday as a warm front brining an increase in shower and thunderstorm coverage. Offshore flow is expected Friday as high pressure builds across central Florida. Southerly flow will continue through early next week as high pressure across the Atlantic extends across the local area. Headlines are not expected. Rip Currents: Moderate risk today. Low risk Thursday. && .HYDROLOGY... Several NE Florida rivers including portions of the Sante Fe, New River and St. Marys were within Action Stage this morning. Locally heavy rainfall within these drainages over the next 24 hrs could cause rises toward Flood Stage. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 73 84 72 / 30 50 80 40 SSI 82 76 84 75 / 20 60 70 40 JAX 85 74 86 74 / 60 50 70 20 SGJ 82 74 86 75 / 70 60 60 10 GNV 83 72 85 74 / 90 70 70 10 OCF 83 74 86 73 / 90 70 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Wolf/McGinnis
Hazardous weather outlook, Aug 2, 3:01 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 301 AM EDT Wed Aug 2 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-031100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 301 AM EDT Wed Aug 2 2017 ...HEAVY RAINFALL POTENTIAL TODAY FOR NORTHEAST FLORIDA TODAY AND SOUTHEAST GEORGIA THURSDAY... ...MODERATE RISK OF RIP CURRENTS TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Rain chances will increase across northeast Florida from the south through the day as a warm front lifts northward from central Florida. Waves of locally heavy rainfall with embedded thunderstorms are expected to overspread northeast Florida from the Gulf of Mexico this morning, with increasing coverage and intensity into the afternoon hours. North of Interstate 10 and across southeast Georgia, scattered showers thunderstorms are expected to develop during the afternoon and persist overnight as the warm front lifts across the area. Locally heavy rainfall is expected. A few strong thunderstorms capable of gusty winds will be possible, mainly this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Widespread and locally heavy rainfall is expected across southeast Georgia and portions of the Suwannee River Valley Thursday. Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Aug 2, 1:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD 3 W ARLINGTON 30.33N 81.65W
08/02/2017 DUVAL FL NWS EMPLOYEE
MINOR FLOODING ON NORTH MARKET ST AND CONFEDRATE ST.
MINOR FLOODING ON EAST STATE ST AND LIBERTY ST
&&
AWALKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:46 PM EDT | Areal Flood Advisory | JAX | Duval | 119 min |
| Aug 2, 3:06 PM EDT | Areal Flood Advisory | JAX | Duval | 54 min |
| Aug 2, 5:37 PM EDT | Areal Flood Advisory | JAX | Suwannee | 53 min |
| Aug 2, 6:13 PM EDT | Special Weather Statement | JAX | Columbia | 32 min |
| Aug 2, 6:34 PM EDT | Areal Flood Advisory | JAX | Columbia | 56 min |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.